A case report of atezolizumab induced tumor lysis syndrome

Faisal Faak, Diego Vanegas, Kofi M. Osei

Research output: Contribution to journalArticle

Abstract

Objective: Background: Case Report: Conclusions: Unusual clinical course Advanced urothelial carcinoma has been associated with poor prognosis due to high resistance to chemotherapy and radiation until immunotherapeutic agents, such as atezolizumab, emerged as an option and have shown improved survival. However, atezolizumab is associated with side effects, which were mainly autoimmune. In this case study, we report on a rare case of atezolizumab-induced tumor lysis syndrome. A 67-year-old female with a primary diagnosis of metastatic urothelial carcinoma who presented to the emergency department with generalized weakness associated with nausea and vomiting 8 days after her first cycle of atezolizumab. Laboratory values showed hyperphosphatemia, hyperuricemia, hypocalcemia, and acute kidney injury consistent with tumor lysis syndrome. In our report, we highlight tumor lysis syndrome as a potential reaction to atezolizumab; a condition that requires prophylaxis and close laboratory monitoring.

Original languageEnglish (US)
Pages (from-to)785-789
Number of pages5
JournalAmerican Journal of Case Reports
Volume20
DOIs
StatePublished - Jan 1 2019

Fingerprint

Tumor Lysis Syndrome
Hyperphosphatemia
Carcinoma
Hyperuricemia
Hypocalcemia
Acute Kidney Injury
Nausea
Vomiting
Hospital Emergency Service
MPDL3280A
Radiation
Drug Therapy

Keywords

  • Immunotherapy
  • Programmed Cell Death 1 Ligand 2 Protein
  • Tumor Lysis Syndrome
  • Urinary Bladder Neoplasms

ASJC Scopus subject areas

  • Medicine(all)

Cite this

A case report of atezolizumab induced tumor lysis syndrome. / Faak, Faisal; Vanegas, Diego; Osei, Kofi M.

In: American Journal of Case Reports, Vol. 20, 01.01.2019, p. 785-789.

Research output: Contribution to journalArticle

Faak, Faisal ; Vanegas, Diego ; Osei, Kofi M. / A case report of atezolizumab induced tumor lysis syndrome. In: American Journal of Case Reports. 2019 ; Vol. 20. pp. 785-789.
@article{1335baafdcd04410a565f5d3953d44bb,
title = "A case report of atezolizumab induced tumor lysis syndrome",
abstract = "Objective: Background: Case Report: Conclusions: Unusual clinical course Advanced urothelial carcinoma has been associated with poor prognosis due to high resistance to chemotherapy and radiation until immunotherapeutic agents, such as atezolizumab, emerged as an option and have shown improved survival. However, atezolizumab is associated with side effects, which were mainly autoimmune. In this case study, we report on a rare case of atezolizumab-induced tumor lysis syndrome. A 67-year-old female with a primary diagnosis of metastatic urothelial carcinoma who presented to the emergency department with generalized weakness associated with nausea and vomiting 8 days after her first cycle of atezolizumab. Laboratory values showed hyperphosphatemia, hyperuricemia, hypocalcemia, and acute kidney injury consistent with tumor lysis syndrome. In our report, we highlight tumor lysis syndrome as a potential reaction to atezolizumab; a condition that requires prophylaxis and close laboratory monitoring.",
keywords = "Immunotherapy, Programmed Cell Death 1 Ligand 2 Protein, Tumor Lysis Syndrome, Urinary Bladder Neoplasms",
author = "Faisal Faak and Diego Vanegas and Osei, {Kofi M.}",
year = "2019",
month = "1",
day = "1",
doi = "10.12659/AJCR.915351",
language = "English (US)",
volume = "20",
pages = "785--789",
journal = "American Journal of Case Reports",
issn = "1941-5923",
publisher = "International Scientific Literature, Inc",

}

TY - JOUR

T1 - A case report of atezolizumab induced tumor lysis syndrome

AU - Faak, Faisal

AU - Vanegas, Diego

AU - Osei, Kofi M.

PY - 2019/1/1

Y1 - 2019/1/1

N2 - Objective: Background: Case Report: Conclusions: Unusual clinical course Advanced urothelial carcinoma has been associated with poor prognosis due to high resistance to chemotherapy and radiation until immunotherapeutic agents, such as atezolizumab, emerged as an option and have shown improved survival. However, atezolizumab is associated with side effects, which were mainly autoimmune. In this case study, we report on a rare case of atezolizumab-induced tumor lysis syndrome. A 67-year-old female with a primary diagnosis of metastatic urothelial carcinoma who presented to the emergency department with generalized weakness associated with nausea and vomiting 8 days after her first cycle of atezolizumab. Laboratory values showed hyperphosphatemia, hyperuricemia, hypocalcemia, and acute kidney injury consistent with tumor lysis syndrome. In our report, we highlight tumor lysis syndrome as a potential reaction to atezolizumab; a condition that requires prophylaxis and close laboratory monitoring.

AB - Objective: Background: Case Report: Conclusions: Unusual clinical course Advanced urothelial carcinoma has been associated with poor prognosis due to high resistance to chemotherapy and radiation until immunotherapeutic agents, such as atezolizumab, emerged as an option and have shown improved survival. However, atezolizumab is associated with side effects, which were mainly autoimmune. In this case study, we report on a rare case of atezolizumab-induced tumor lysis syndrome. A 67-year-old female with a primary diagnosis of metastatic urothelial carcinoma who presented to the emergency department with generalized weakness associated with nausea and vomiting 8 days after her first cycle of atezolizumab. Laboratory values showed hyperphosphatemia, hyperuricemia, hypocalcemia, and acute kidney injury consistent with tumor lysis syndrome. In our report, we highlight tumor lysis syndrome as a potential reaction to atezolizumab; a condition that requires prophylaxis and close laboratory monitoring.

KW - Immunotherapy

KW - Programmed Cell Death 1 Ligand 2 Protein

KW - Tumor Lysis Syndrome

KW - Urinary Bladder Neoplasms

UR - http://www.scopus.com/inward/record.url?scp=85067194280&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85067194280&partnerID=8YFLogxK

U2 - 10.12659/AJCR.915351

DO - 10.12659/AJCR.915351

M3 - Article

VL - 20

SP - 785

EP - 789

JO - American Journal of Case Reports

JF - American Journal of Case Reports

SN - 1941-5923

ER -